MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012622-39
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687); Embolism/Embolus (4438)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure performed was to treat a lesion in distal common iliac artery.The omnilink elite stent delivery system (sds) was advanced to the target lesion without issue and the stent was deployed and was fully apposed.The physician then passed a sheath through the implanted stent to do a completion run and the stent migrated into the distal aorta.The physician attempted to snare the dislodged stent from the aorta, but was unsuccessful.A balloon catheter was able to capture the stent and stented it in a non-abbott covered stent.The contralateral side dissected later in the procedure and the patient underwent femorofemoral (femoral-femoral) bypass surgery; however, it was reported that this was unrelated to the omnilink stent.No additional information was provided.
 
Additional Manufacturer Narrative
The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents.The investigation determined the reported difficulties and subsequent treatments including surgical intervention and foreign body in patient appear to be related to circumstances of the procedure, as it is likely that the physician passed a sheath through the implanted stent to do a completion run, causing the reported stent migration into the distal aorta.The physician attempted to snare the dislodged stent from the aorta but was unsuccessful.A balloon catheter was able to capture the stent and stented it in a non-abbott covered stent.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of occlusion, embolism and surgical intervention are listed in the omnilink elite vascular balloon-expandable stent system, electronic instructions for use as known patient effects of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Subsequent to the initial report filing, additional information received confirmed the occlusion of the iliac which resulted in surgery was a result of the failure to not adequately retrieve the stent that had been pushed up into the distal aorta.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14053171
Report Number2024168-2022-03751
Device Sequence Number4987263
Product Code NIO
UDI-Device Identifier08717648179204
UDI-Public08717648179204
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number1012622-39
Device Catalogue Number1012622-39
Device Lot Number0120341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown